Alert archive / Ohio / Coastal Flood Statements in 2009
Coastal Flood Statement 3, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 25, 2009, 3:58 AM EDT for 6 counties in Ohio. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2009, 3:58 AM EDT (07:58 UTC)
- Expired
- Sep 25, 2009, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Erie County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 250758 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT FRI SEP 25 2009 OHZ003-007>011-251600- /O.NEW.KCLE.CF.S.0003.090925T0800Z-090926T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 358 AM EDT FRI SEP 25 2009 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... NORTHEAST WINDS OF 15 TO 20 KNOTS COMBINED WITH WAVES OF 4 TO 6 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY ALONG THE ERIE SHORELINE FROM THE CLEVELAND AREA WEST. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE ATTENTION TO POSTED SIGNS AND FLAGS. $$
1 follow-up statement
000 WHUS41 KCLE 251334 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 934 AM EDT FRI SEP 25 2009 OHZ003-007>011-260000- /O.CON.KCLE.CF.S.0003.000000T0000Z-090926T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 934 AM EDT FRI SEP 25 2009 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... NORTHEAST WINDS OF 15 TO 20 KNOTS COMBINED WITH WAVES OF 4 TO 6 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENTS TODAY ALONG THE ERIE SHORELINE FROM THE CLEVELAND AREA WEST. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE ATTENTION TO POSTED SIGNS AND FLAGS. $$ OUDEMAN
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 25, 3:27 AM EDT, 31 minutes earlier.
Area forecast discussion, Sep 25, 3:27 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 327 AM EDT FRI SEP 25 2009 .SYNOPSIS... HIGH PRESSURE CENTERED OVER WESTERN QUEBEC WILL MOVE INTO NEW ENGLAND TODAY. AN OCCLUDED FRONT ASSOCIATED WITH LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL MOVE INTO NORTHWEST OHIO LATE TONIGHT. THIS FRONT WILL LIFT NORTHEAST ACROSS THE LOCAL AREA SATURDAY AND SATURDAY EVENING AS THE LOW PASSES TO THE NORTH. WEAK HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION SUNDAY. A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION EARLY MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WILL TRY FOR A DRY FORECAST AGAIN TODAY. MAIN AREA OF PRECIP HAS NOW MOVED OFF TO THE SE. HOPEFULLY THINGS WILL WORK OUT BETTER THAN THEY DID YDAY. DRIER AIR HAS BEGUN TO MOVE IN AT LOW LEVELS WITH SURFACE DEWPOINTS NOW DOWN INTO THE LOWER 50S MOST AREAS. SATELLITE AND OBS SHOWING A LOT OF HIGH CLOUDINESS OVER THE AREA. SIMILAR TO YDAY THERE SHOULD BE A LOT OF FILTERED SUNSHINE THROUGH MIDDAY AND THEN A GRADUAL DECREASE IN CLOUDINESS THIS AFTERNOON...ESPECIALLY ACROSS EASTERN AREAS. TEMPS SHOULD BE SIMILAR TO THURSDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... 00Z MODELS PRETTY SIMILAR TO PREVIOUS RUNS AS FAR AS TIMING OF MAIN FEATURES IS CONCERNED. APPEARS THE AREA SHOULD BE DRY THROUGH MIDNIGHT OR SO WITH PRECIP COMING IN QUICKLY OVERNIGHT. MODELS HAVE BACKED OFF ON PRECIP SOME...BUT USUALLY SYSTEMS LIKE THIS ARE GOOD FOR RAIN. THUS WILL NOT LOWER POPS AT ALL WITH LIKELY WORDING LATE TONIGHT IN THE WEST AND ALL AREAS ON SATURDAY. INSTABILITY INCREASES A LITTLE ON SATURDAY AND BEST CHANCES FOR THUNDER DURING THE PERIOD WILL COME TOMORROW. MODELS TRY TO DRY THINGS OUT QUICKLY SATURDAY NIGHT INTO SUNDAY. THINK THIS A LITTLE OVERDONE AND WILL HANG ON TO PRECIP THROUGH SUNDAY. BRIEF DRYING OCCURS LATE SUNDAY INTO SUNDAY NIGHT. A STRONG COLD FRONT STILL ON TRACK FOR MONDAY MORNING. PRETTY STRONG COLD AIR ADVECTION EXPECTED BEHIND THE FRONT AND MAY EVENTUALLY NEED TO WORRY ABOUT SOME TYPE OF WIND HEADLINE. 00Z RUNS A LITTLE WARMER THAN PREVIOUS RUNS AND EVEN 00Z GFS KEEPS 850 MB TEMPS ABOVE FREEZING. EVEN THEN...THE LAKE INDUCED INSTABILITY WILL BE IMPRESSIVE. A LOT OF CLOUDINESS AND LAKE EFFECT SHRA ACTIVITY EXPECTED MONDAY AND TUESDAY. TEMPS IN PREVIOUS PACKAGE WERE IN THE BALLPARK AND HAVE NOT MADE TOO MANY CHANGES TO THEM. && .LONG TERM /WEDNESDAY THROUGH THURSDAY/... 00Z GFS AND PREVIOUS ECMWF ARE SIMILAR AND HAVE BEEN FAIRLY CONSISTENT IN THE LONG TERM PERIOD. ECMWF IS BRINING THE HIGH PRESSURE IN JUST LITTLE FASTER THAN THE GFS. BOTH SHOW LINGERING SHOWERS MAINLY IN THE NE ON WEDNESDAY. THEN THE WEATHER SHOULD REMAIN DRY FOR WEDNESDAY NIGHT INTO THURSDAY WITH THE HIGH PRESSURE MOVING JUST EAST OF THE AREA. STILL EXPECT TEMPERATURES IN THE UPPER 30S TO LOWER 40S THURSDAY MORNING WITH A RISK OF FROST IF TEMPERATURES TURN OUT TO BE SOMEWHAT COLDER. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... PRECIP SLID SOUTH OF THE AREA THIS EVENING. HIGH PRESSURE IS BUILDING IN FROM THE NORTH WITH DRIER AIR SPREADING IN. OTHERWISE MID AND HIGH CLOUDS...GOOD VFR CONDITION WILL COVER THE AREA THROUGH MOST OF THE PERIOD. CIGS WILL LOWER IN THE WEST AFTER 00Z TO AROUND 5K AS A FRONT STARTS TO MOVE UP THE OHIO VALLEY. LIGHT RAIN MAY SPREAD INTO THE WESTERN SITES AFTER 00Z BUT BELIEVE VISIBILITIES WILL REMAIN VFR THROUGH 06Z. .OUTLOOK...MVFR CONDITIONS IN CLOUDS AND SHOWERS AND POSSIBLE THUNDERSTORMS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. LINGERING MVFR CONDITIONS POSSIBLE SUNDAY WITH WIDESPREAD MVFR CONDITIONS IN SHOWERS MONDAY INTO TUESDAY. && .MARINE... NORTHEAST WINDS WILL BE INCREASING TODAY AND SMALL CRAFT ADVISORY WILL CONTINUE INTO TONIGHT. WINDS TURN TO THE SOUTHEAST TONIGHT AND THEN TO THE SOUTH ON SATURDAY WAVES SHOULD DROP BELOW SMALL CRAFT ADVISORY BUT STRONG ENOUGH WINDS WILL MAKE THE OFFSHORE WATERS FAIRLY CHOPPY. STRONG COLD FRONT MOVES THROUGH EARLY ON MONDAY. SMALL CRAFT ADVISORY LIKELY AGAIN BY LATE SUNDAY OR SUNDAY NIGHT WITH A GOOD CHANCE OF WINDS INCREASING TO GALE FORCE BEHIND THE FRONT FROM LATE MONDAY INTO AT LEAST EARLY TUESDAY. BESIDES SMALL CRAFT ADVISORY TODAY THERE WILL BE A HIGH RISK OF RIP CURRENTS FROM CLEVELAND AREA WEST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ142>149. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...RANDEL AVIATION...RANDEL MARINE...RANDEL
Hazardous weather outlook, Sep 24, 4:11 PM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 411 PM EDT THU SEP 24 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-252015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 411 PM EDT THU SEP 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-252015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 411 PM EDT THU SEP 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET MAY PRODUCE MODERATE TO LOCALLY HIGH RIP CURRENTS ON THE WEST HALF OF THE LAKE ERIE SHORELINE ON FRIDAY. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH LATE SUNDAY NIGHT OR EARLY MONDAY. GALE FORCE WINDS MAY OCCUR WITH THIS FRONT ESPECIALLY IN THE COLD AIR ADVECTION BEHIND THE FRONT MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:14 PM EDT | Small Craft Advisory | CLE | 30 hr |
Nearby
Coastal Flood Statements in Ohio, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.